Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

January 25, 2021Bedford County, Coffee County, Tennessee

NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 9:55 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 9:55 PM CST (03:55 UTC)
Expired
Jan 25, 2021, 10:30 PM CST
In force
35 min
Issued by
NWS Nashville, TN

Counties Bedford County, TN, Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 654 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
654 m²/s²
0-3 km storm-relative helicity
735 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KOHX 260355
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
955 PM CST Mon Jan 25 2021
 
TNZ063-075-077-260430-
Cannon TN-Bedford TN-Coffee TN-
955 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...NORTHEASTERN
BEDFORD AND SOUTH CENTRAL CANNON COUNTIES UNTIL 1030 PM CST...

At 955 PM CST, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Manchester, Wartrace, Bell Buckle, Normandy, Deason,
Beechgrove and Summitville.

This includes Interstate 24 between mile markers 97 and 114.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3546 8654 3558 8656 3565 8628 3563 8625
      3566 8624 3572 8600 3544 8596
TIME...MOT...LOC 0355Z 262DEG 37KT 3553 8646 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:35 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 25, 5:35 PM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
535 PM CST Mon Jan 25 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A line of heavy showers is currently moving across Middle
Tennessee mainly north of I-40. These showers earlier produced
some strong winds at the surface, but they have since diminished
somewhat. An ACARS sounding for BNA taken at 1709Z shows very
little CAPE with nearly total saturation from the surface up to
about 650 mb. There is some speed and directional shear in the
low-levels, but at this time helicities aren't excessive. A warm
front that moved northward through Middle Tennessee overnight has
become quasi-stationary near the TN/KY border, so most of Middle
Tennessee is now in the warm, moist sector. A pre-frontal trough
will swing through the mid state later this afternoon and evening,
and this will provide some focus for the expected storms. The HRRR
does suggest some convective organization along this boundary, but
given the lack of instability in this air mass, it still appears
that the primary threats are going to be wind-related. SPC
currently gives us a 5% risk of damaging winds and a 2% risk of
tornadoes in the marginal/slight risk area, which covers nearly
all of Middle Tennessee. Even though the bulk of the active
weather will move across and exit the mid state overnight, the
cold front won't actually arrive until Wednesday. That's going to
be our next chance of rain, with perhaps some snow for the
Cumberland Plateau Wednesday night. (It's going to be another
battle of cold air vs. moisture.) After that, look for cooler
temperatures the remainder of the week, with perhaps a weekend
cold front representing our next chance of rain.

&&

.AVIATION...
00Z TAF DISCUSSION.

Showers and occasional storms will impact BNA/MQY/CSV through the
evening which will reduce vis to IFR conditions periodically. A
surface front will move through the area from west to east which
will shut off rain chances by 07z. Cigs will gradually improve to
VFR for the remainder of the taf period by the morning. Behind
the surface front winds will shift to the WSW.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Reagan
Hazardous weather outlook, Jan 25, 4:00 AM CST, 17 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 AM CST Mon Jan 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 AM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible this afternoon
and early evening. A quick spinup is even possible. Locally heavy
rain may still occur, with a small chance of localized minor
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today.

07

In the hours before

Special weather statement, Jan 25, 8:18 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
818 PM CST Mon Jan 25 2021

TNZ028-030-260245-
Wilson TN-Smith TN-
818 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 845 PM CST...

At 818 PM CST, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Carthage, Gordonsville, Hickman, South Carthage and Tuckers
Crossroads.

This includes the following highways...
 Interstate 40 between mile markers 234 and 258.
 Interstate 840 between mile markers 74 and 76.

LAT...LON 3614 8637 3625 8637 3633 8592 3612 8592
TIME...MOT...LOC 0218Z 264DEG 26KT 3619 8629

Shamburger
Special weather statement, Jan 25, 8:39 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Mon Jan 25 2021

TNZ028-062-260315-
Rutherford TN-Wilson TN-
839 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUTHERFORD AND SOUTHERN
WILSON COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking a strong thunderstorm over
Smyrna, or 12 miles northwest of Murfreesboro, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Watertown, Walterhill,
Auburntown, Cedars Of Lebanon State Park, Lascassas and Milton.

This includes the following highways...
 Interstate 40 between mile markers 247 and 250.
 Interstate 24 between mile markers 64 and 73.
 Interstate 840 between mile markers 54 and 69.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3620 8610 3596 8602 3596 8608 3597 8609
      3596 8610 3596 8615 3593 8616 3588 8661
      3592 8663 3594 8662 3597 8662 3598 8661
      3600 8662 3603 8659 3604 8656 3606 8656
      3607 8653 3606 8653 3607 8652
TIME...MOT...LOC 0239Z 253DEG 40KT 3599 8654

Shamburger
Special weather statement, Jan 25, 9:21 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
921 PM CST Mon Jan 25 2021

TNZ028-062-063-260345-
Cannon TN-Rutherford TN-Wilson TN-
921 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD...SOUTHEASTERN
WILSON AND NORTHWESTERN CANNON COUNTIES UNTIL 945 PM CST...

At 921 PM CST, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Woodbury, Walterhill, Auburntown, Lascassas, Rockvale,
Milton and Readyville.

This includes the following highways...
 Interstate 24 between mile markers 72 and 86.
 Interstate 840 between mile markers 47 and 57.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3573 8653 3589 8659 3606 8608 3580 8598
TIME...MOT...LOC 0321Z 252DEG 41KT 3584 8646

Shamburger
Special weather statement, Jan 25, 9:28 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CST Mon Jan 25 2021

TNZ030>032-064-260400-
Putnam TN-De Kalb TN-Jackson TN-Smith TN-
928 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB...SOUTHEASTERN JACKSON AND NORTHWESTERN PUTNAM COUNTIES UNTIL
1000 PM CST...

At 928 PM CST, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 9 miles southeast of Carthage, moving east at 40
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Algood, Baxter, Gordonsville, Hickman, Center Hill Lake,
Edgar Evans State Park and Cummins Falls State Park.

This includes Interstate 40 between mile markers 257 and 291.

LAT...LON 3610 8542 3602 8594 3620 8598 3630 8547
TIME...MOT...LOC 0328Z 258DEG 36KT 3613 8587

Shamburger
Special weather statement, Jan 25, 9:36 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
936 PM CST Mon Jan 25 2021

TNZ061-075-260400-
Bedford TN-Marshall TN-
936 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARSHALL AND CENTRAL
BEDFORD COUNTIES UNTIL 1000 PM CST...

At 936 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Lewisburg, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Farmington, Deason and
Unionville.

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3559 8676 3565 8647 3564 8646 3565 8642
      3563 8642 3562 8640 3563 8637 3564 8638
      3565 8635 3566 8635 3566 8631 3565 8630
      3565 8628 3563 8625 3546 8626 3545 8674
TIME...MOT...LOC 0336Z 258DEG 41KT 3553 8667

Shamburger
Special weather statement, Jan 25, 9:55 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
955 PM CST Mon Jan 25 2021

TNZ063-075-077-260430-
Cannon TN-Bedford TN-Coffee TN-
955 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...NORTHEASTERN
BEDFORD AND SOUTH CENTRAL CANNON COUNTIES UNTIL 1030 PM CST...

At 955 PM CST, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Manchester, Wartrace, Bell Buckle, Normandy, Deason,
Beechgrove and Summitville.

This includes Interstate 24 between mile markers 97 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.

LAT...LON 3546 8654 3558 8656 3565 8628 3563 8625
      3566 8624 3572 8600 3544 8596
TIME...MOT...LOC 0355Z 262DEG 37KT 3553 8646

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:14 PM CSTSpecial Weather StatementOHXHickman, Perry46 min
Jan 25, 6:18 PM CSTSevere Thunderstorm WarningOHXCannon, Davidson, Maury, Rutherford, Williamson, Wilson42 min
Jan 25, 6:59 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson31 min
Jan 25, 7:21 PM CSTSpecial Weather StatementOHXWilliamson39 min
Jan 25, 7:51 PM CSTAreal Flood AdvisoryOHXDavidson, Dickson, Hickman, Williamson5 hr
Jan 25, 8:18 PM CSTSpecial Weather StatementOHXSmith, Wilson27 min
Jan 25, 8:39 PM CSTSpecial Weather StatementOHXWilson36 min
Jan 25, 9:10 PM CSTAreal Flood AdvisoryOHXMaury, Rutherford, Williamson, Wilson2 hr
Jan 25, 9:21 PM CSTSpecial Weather StatementOHXCannon, Rutherford24 min
Jan 25, 9:28 PM CSTSpecial Weather StatementOHXPutnam32 min
Jan 25, 9:36 PM CSTSpecial Weather StatementOHXBedford24 min
Jan 26, 8:08 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson6 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.